MAUDE Adverse Event Report: ABBOTT VASCULAR OMNILINK ELITE; PERIPHERAL STENT DELIVERY SYSTEM

ABBOTT VASCULAR OMNILINK ELITE; PERIPHERAL STENT DELIVERY SYSTEM
Model Number 1012633-19
Medical Device Problem Codes Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints.Based on the information provided, the reported difficulties and vessel damage appear to be due to circumstances of the procedure.The resistance during removal and stent dislodgement was due to interaction with the heavily tortuous and calcified vessel while attempting to withdraw the stent delivery system to exchange the guide wire.The reported patient effect of arterial injury (vessel damage) is listed in the omnilink elite instructions for use as a known potential complication associated with the use of the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the 10.0x19 mm omnilink elite stent delivery system (sds) successfully crossed the heavily tortuous, mildly calcified, right subclavian artery, but the guide wire that the sds was loaded on, was too stiff.The physician intended to switch out the guide wire to allow for correct positioning of the sds.During removal of the sds, resistance was felt with the anatomy and the stent began to come off the sds.The physician inflated the sds to two atmospheres to prevent the stent from fully dislodging.The sds was successfully retracted inside the 7 french sheath.During removal of the sheath and sds as a unit, the sheath came out first, while the sds was still in the body.The stent then dislodged from the sds in the iliac artery.The sheath introducer was used to advance the stent to the aorta so the snare could capture the dislodged stent.The snare was retracted into the sheath with difficulty and the devices were removed as a unit through the common femoral artery access.Intimal artery damage was noted at the common femoral, so balloon angioplasty was performed to successfully treat the damage.There was no perforation, no excess bleeding, and no flow limiting issues at the common femoral.The procedure was completed.No additional information was provided.

Brand Name
OMNILINK ELITE
Common Device Name
PERIPHERAL STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9682875
Report Number2024168-2020-01294
Device Sequence Number11547154
Product Code NIO
UDI-Device Identifier08717648178573
UDI-Public08717648178573
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1012633-19
Device Catalogue Number1012633-19
Device Lot Number9060641
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR